MAUDE Adverse Event Report: K2M, INC. EVEREST SPINAL SYSTEM; PEDICLE SCREW SPINAL SYSTEM

K2M, INC. EVEREST SPINAL SYSTEM; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 2911-06550
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Information (3190)
Date of Event 12/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The subject product has not been returned for evaluation.Investigation is still in process.When investigation of the subject part is complete, k2m inc.Will file a supplemental report indicating the findings.
 
Event or Problem Description
On 12/27/2016 it was reported to k2m, inc.That a patient presented with a screw head separated from the screw shaft.The patient reportedly had a screw head separated from the screw shaft approximately 5 months post-op.
 
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.While this incident was most likely caused by excessive bending and anatomical forces, no root causes could be determined based on the information provided.However, this was determined to be an isolated incident, as this is the first time we have received a report for this type of failure since the launch of the system approximately six years ago.While the implant was not returned, a general review of the manufacturing and inspection records revealed no additional information.In situ.
 
Event or Problem Description
On (b)(6) 2016 it was reported to k2m, inc.That a patient presented with a screw head separated from the screw shaft.The patient reportedly had a screw head separated from the screw shaft approximately 5 months post-op.

Brand Name
EVEREST SPINAL SYSTEM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key6277258
Report Number3004774118-2016-00121
Device Sequence Number13653851
Product Code NKB
UDI-Device Identifier10888857042353
UDI-Public10888857042353
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K133944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number2911-06550
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/27/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/25/2017
Supplement Report FDA Received Date02/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1